Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Skin burning for 18 straight months
    avatar
    Burning18plusmonths posted:
    For the past18 straight months skin has been burning nonstop with rash over entire body. Rash is flush-red and darrkens as symptoms worsen. Unable to apply slightest physical pressure to skin without igniting stirring symptoms out of control for hours to days. edema over whole body, face to feet. the worse the edema the more debilitating the burning. Triggers seem to be showering, sweating, physical pressure or stress like exercise, and food. Food seems biggest trigger. Every single piece of food I consume causes my body to swell and burn out of control for hrs. to days. Reaction to food is usually 3-5 mins., sometimes quicker... sometimes immediate. Never takesa lot of food either (e.g., sliver of an apple, pinch of oatmeal, couple bites of chicken, etc...) Was able to eat leafy greens for sometime, but now unable. Swelling cracks my skin and leaves stretchmarks scaring.

    Also vision problems; double vision, rising-haze vision, blur-vision. Sometimes stabbing at back of thraot. Stabbing chest pains over leftside of chest, feels like suffocating when I lay down. Heart stutters out of rythm when pain strikes chest.

    Tried every over the counter and prescription anti-histamine, several pain killers, etc... nothing but side effects from any of them.

    seen nearly 50 doctors/specialists and not one of them has been able to tell me what's going on.

    have had all sorts of blood tests, CT-Scans, MRIs, Chest X-Rays, vision exams, etc. and all come back clean.

    Have been taking dilantin for 10 years now to control seizures, but neurologist don't beleive rash is dilantin rash or that symptoms are neurologically related. Even though skin biopsy came back as hypersensitivity to like as drug.
    Reply
     
    avatar
    hackwriter responded:
    Dear Burning,

    Your symptoms sound very much like what I've read about Dilantin side effects: Drug-induced lupus, rash, severe allergic reactions, neurological problems, anemia, among others. I'm sure you've already seen a rheumatologist to rule out Lupus, Rheumatoid Arthritis and Psoriatic Arthritis, a hematologist and epidemiologist, neurologist, sounds like you've really run the gauntlet. I'm surprised your doc didn't at least try to take you off Dilantin for a while to see whether it would make a difference. At least you could rule out drug allergy/side effects.

    I'm not sure why you've posted on an MS forum, though, these symptoms don't sound like MS. Do you have an MS dx in addition to your other medical problems?

    Kim


    Featuring Experts

    Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

    Helpful Tips

    the walking drug, ampyra
    was diagnosedwith MS in 2000. my walking has been getting harder to do but i was still able to work. i recently had an exacerbation of my ... More
    Was this Helpful?
    52 of 63 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.